Persistent cold symptoms with Pegasys? - MPN Voice

MPN Voice
4,649 members6,388 posts

Persistent cold symptoms with Pegasys?

One great side effect of being on Pegasys for the last 3 years is that I’ve had hardly any colds, as interferon helps combat the cold virus.

More recently, since I’ve reduced my dose to just 45mcg every 4 weeks, I’ve started to get some cold symptoms again which I guess is logical due to lower levels of interferon.

They rarely turn into a full cold but seem to drag on for 2 or 3 weeks with sneezing, runny nose etc as if my body can’t decide whether to have a cold or not..!

Has anyone else on Peg experienced anything similar?

5 Replies
oldestnewest

Thanks Andy, what dosage were you on before dropping to 45mcg every 4 weeks?

Are you PV or ET?

And any increase in MPN symptoms since cutting dosage?

Best Paul

Reply

Hi Paul - I have ET and I’ve been experimenting (with my consultant’s approval..!) with various doses and intervals ever since my platelet count stabilised in the 300’s.

Working backwards from my current dose I was on:

60mcg every 4 weeks

45mcg every 3 weeks

90mcg every 4 weeks

My aim has been to find a low and infrequent dose of Pegasys that still keeps my platelets in range, which seems to work at 45 every 4 weeks.

Maybe one day I’ll try stopping altogether for a while and see if my counts stay low or go back up again - you never know.,!

Reply

Hi Andy, Well I find I am really happy to read your note regarding your avoidance of colds and flu whilst on Pegasys.

I have PV and have had it for nearly four years, I take Hydroxycarbamide 1.000 mg weekdays 500mg at the weekend. I realised myself that I have not had a cold or flu for all that time, even though my son, his partner, grandson and my husband have all been laid low on several occasions. Also I have very high white cells. As a result I tell myself that this drug is protecting me for other things as well as PV. A bonus don't you think. I hope Good Health continues for you. Happy Christmas, June.

2 likes
Reply

Hi Andy, I have not experienced this. I am on 45mcg every 3 weeks (down from 90mcg/weekly originally) and rarely get a cold. Susana x

1 like
Reply

In a word, 'yes'. I have never been on any more than 45mcg. I suffer with what is called on the warning section of the enclosed leaflet, 'flu like symptoms', all the time really and general cold symptoms of the type you describe. But I don't get a release. Just got used to it really. Low inflammatory diet has helped me most with the aching and bone/joint pain. ATB. P.

Reply

You may also like...